Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 175, NWS Tulsa, OK

August 18, 2014LeFlore County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Aug 18, 2014, 3:47 PM CDT for LeFlore County, Oklahoma. It was in force for 43 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 18, 2014, 3:47 PM CDT (20:47 UTC)
Expired
Aug 18, 2014, 4:30 PM CDT
In force
43 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 54 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 18, 3:55 PM CDTTSTM WND GST 633 Ene Wister, OK
Aug 18, 4:00 PM CDTTSTM WND DMGWister, OKTREES DOWN AND POWER OUTAGES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.8 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2014-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 168 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2014-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
168 J/kg
Mixed-layer CIN
-237 J/kg
Mixed-layer LCL
1034 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

620 
WUUS54 KTSA 182047
SVRTSA
OKC079-182130-
/O.NEW.KTSA.SV.W.0175.140818T2047Z-140818T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
347 PM CDT MON AUG 18 2014

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL LE FLORE COUNTY IN SOUTHEAST OKLAHOMA...

* UNTIL 430 PM CDT

* AT 344 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 8 MILES SOUTH OF BOKOSHE TO HARTFORD...AND MOVING
  SOUTH AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...FANSHAWE...WISTER...HOWE...
  LAKE WISTER STATE PARK...HEAVENER RUNESTONE STATE PARK...
  SUMMERFIELD...HEAVENER...HODGEN AND TALIMENA STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3479 9503 3495 9495 3495 9493 3498 9493
      3508 9488 3507 9445 3502 9444 3493 9444
      3472 9445
TIME...MOT...LOC 2047Z 343DEG 19KT 3506 9483 3501 9445

HAIL...0.75IN
WIND...60MPH

$$
1 follow-up statement
735 
WWUS54 KTSA 182113
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
413 PM CDT MON AUG 18 2014

OKC079-182130-
/O.CON.KTSA.SV.W.0175.000000T0000Z-140818T2130Z/
LE FLORE OK-
413 PM CDT MON AUG 18 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL LE
FLORE COUNTY UNTIL 430 PM CDT...

AT 411 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FANSHAWE TO 7 MILES EAST OF HEAVENER RUNESTONE STATE
PARK...AND MOVING SOUTH AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...EMERGENCY MANAGEMENT. 60 MPH WINDS HAVE BEEN MEASURED NEAR 
WISTER AND NUMEROUS POWER OUTAGES HAVE OCCURRED ACROSS CENTRAL AND 
NORTHERN LE FLORE COUNTY.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IN OR NEAR THE PATH INCLUDE...HODGEN AND TALIMENA STATE
  PARK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3479 9503 3495 9495 3495 9493 3498 9493
      3504 9490 3502 9445 3493 9444 3472 9445
TIME...MOT...LOC 2113Z 343DEG 19KT 3490 9491 3486 9445

HAIL...0.75IN
WIND...60MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 2:44 PM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, Aug 18, 2:44 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
244 PM CDT MON AUG 18 2014

.DISCUSSION...

STRONG TO SEVERE THUNDERSTORMS ARE ONGOING EARLY THIS AFTERNOON
ACROSS PORTIONS OF EASTERN OKLAHOMA AND WESTERN ARKANSAS IN
RESPONSE TO AN UPPER LEVEL DISTURBANCE MOVING EASTWARD THROUGH
THE REGION. THESE STORMS WILL LIKELY BE EAST OF THE FORECAST AREA
BY LATE THIS AFTERNOON/EARLY THIS EVENING AND SHOULD TEND TO
DIMINISH IN INTENSITY AND AREAL COVERAGE. NOT PLANNING ON CARRYING
A MENTION OF SHOWERS/STORMS INTO THE EVENING HOURS AT THIS TIME.
TOWARD SUNRISE...THUNDERSTORMS SHOULD DEVELOP ALONG A WARM FRONT IN
KANSAS AND MISSOURI. ALTHOUGH THERE IS SOME POTENTIAL FOR THESE
STORMS TO DEVELOP SOUTH OF THE OKLAHOMA AND ARKANSAS BORDERS...MOST
OF THE RAIN WILL REMAIN NORTH OF THE AREA. WILL CARRY A SLIGHT
CHANCE OF ADDITIONAL STORMS LATE TONIGHT AND INTO TOMORROW MORNING
IN PRIMARILY FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS TO
COVER THIS POTENTIAL. THIS LOOKS TO BE THE ONLY ADDITIONAL SHOT AT
RAIN AND THUNDERSTORMS DURING THIS FORECAST PERIOD.

PROLONGED UPPER LEVEL RIDGING MORE TYPICAL OF THIS TIME OF YEAR
THAN THE ACTIVE PATTERN THE AREA HAS BEEN TREATED TO THIS SUMMER
WILL CONTINUE BUILD INTO THE CENTRAL PORTION OF THE UNITED STATES
AND PERSIST THROUGH THE WEEKEND. BOTH THE ECMWF AND GFS FORECAST
THE RIDGE TO BREAKDOWN TOWARD THE EARLY TO MIDDLE PART OF NEXT
WEEK...BUT UNTIL THEN...ABOVE NORMAL TEMPERATURES WILL BE THE
RULE...WITH SOME POTENTIAL FOR TRIPLE DIGITS. DURING THE THURSDAY
TO FRIDAY TIME FRAME...HEAT INDICES MAY NEAR THE CRITICAL 105
DEGREE HEAT ADVISORY CRITERION...SO HEAT ADVISORIES OR POSSIBLY
EXCESSIVE HEAT WARNINGS MAY BECOME NECESSARY LATER IN THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   74  98  76  97 /  20  10  10  10
FSM   73  97  74  97 /  10  10   0  10
MLC   73  96  75  96 /  10  10   0   0
BVO   71  98  72  98 /  20  20  10  10
FYV   70  94  70  93 /  20  20  10  10
BYV   70  94  71  94 /  20  20  10  10
MKO   71  96  73  96 /  10  10   0   0
MIO   72  97  73  97 /  20  20  10  10
F10   72  95  74  95 /  10  10   0   0
HHW   71  97  73  96 /  10  10   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...30
LONG TERM....22
Hazardous weather outlook, Aug 18, 3:12 PM CDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
312 PM CDT MON AUG 18 2014

ARZ001-002-010-011-019-020-029-OKZ049-053>076-191000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
300 PM CDT MON AUG 18 2014

...DAMAGING WIND AND HAIL POTENTIAL WITH COMPLEX OF STORMS THIS AFTERNOON...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...CRITICAL.
	AREA...FAR EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...FORT SMITH AREA.

DANGEROUS HEAT.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...

A COMPLEX OF STORMS MOVING ACROSS FAR EASTERN OKLAHOMA INTO WEST
CENTRAL ARKANSAS WILL BRING DAMAGING WIND AND SEVERE HAIL
POTENTIAL TO THIS REGION THIS AFTERNOON. OTHER ISOLATED STORMS MAY
DEVELOP ALONG OUTFLOW BOUNDARIES OVER EASTERN OKLAHOMA...WITH
SEVERE WIND/HAIL POTENTIAL AS WELL.

HEAT INDICES WILL BE IN THE 100 TO 105 DEGREE RANGE IN SPOTS
ACROSS EASTERN OKLAHOMA THAT HAVE NOT BEEN IMPACTED BY TODAY'S
STORMS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY AND FRIDAY...DANGEROUS HEAT POTENTIAL.
SATURDAY AND SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...

THUNDERSTORM CHANCES WILL REMAIN POSSIBLE INTO TUESDAY BEFORE A
WEAK FRONTAL BOUNDARY NEAR THE REGION FINALLY LIFTS NORTHEAST. IN
THE WAKE OF THE EXITING BOUNDARY...A RIDGE OF HIGH PRESSURE IS
FORECAST TO SET UP OVER THE SOUTHERN PLAINS...CONTINUING HOT
TEMPERATURES FOR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

LACY

In the hours before

Local storm report, Aug 18, 3:21 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
321 PM CDT MON AUG 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     TSTM WND DMG     SPIRO                   35.24N 94.62W
08/18/2014                   LE FLORE           OK   EMERGENCY MNGR

            TREES DOWN

&&

JBM
Local storm report, Aug 18, 3:25 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
325 PM CDT MON AUG 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TSTM WND DMG     CENTRAL CITY            35.32N 94.25W
08/18/2014                   SEBASTIAN          AR   LAW ENFORCEMENT

            LARGE TREE DOWN.

&&

GEW
Special weather statement, Aug 18, 3:31 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
331 PM CDT MON AUG 18 2014

OKZ064-182100-
CREEK OK-
331 PM CDT MON AUG 18 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     CENTRAL CREEK

AT 331 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTHWEST
OF KELLYVILLE...MOVING SOUTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...KELLYVILLE.

THIS STORM WILL BE CAPABLE OF PRODUCING PEA TO PENNY SIZE HAIL AND
WIND GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT
IN CASE THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3613 9632 3611 9630 3608 9630 3607 9624
      3598 9610 3584 9637 3604 9644
TIME...MOT...LOC 2031Z 320DEG 6KT 3603 9633

LACY
Local storm report, Aug 18, 3:39 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
339 PM CDT MON AUG 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TSTM WND DMG     5 N POCOLA              35.30N 94.48W
08/18/2014                   LE FLORE           OK   EMERGENCY MNGR

            WIDESPREAD POWER OUTAGES NORTHERN LEFLORE COUNTY.
            ESTIMATED TIME OF OCCURRANCE 250-315 PM FROM RADAR. TOWN
            OF POCOLA USED AS APPROIMATE MID-POINT.

&&

GEW
Special weather statement, Aug 18, 3:39 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
339 PM CDT MON AUG 18 2014

OKZ076-182115-
LE FLORE OK-
339 PM CDT MON AUG 18 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     CENTRAL LE FLORE

AT 339 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MILTON TO 4 MILES SOUTH OF SHADY POINT...MOVING SOUTH
AT 35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...HOWE...SHADY POINT...MILTON...PANAMA AND BOKOSHE.

THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 50 MPH.

LAT...LON 3494 9461 3502 9493 3508 9493 3521 9488
      3521 9487 3517 9467
TIME...MOT...LOC 2039Z 346DEG 30KT 3512 9485 3505 9464
Local storm report, Aug 18, 3:45 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
345 PM CDT MON AUG 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0344 PM     TSTM WND GST     POTEAU                  35.05N 94.62W
08/18/2014  E50 MPH          LE FLORE           OK   EMERGENCY MNGR

&&

GEW

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 3:15 AM CDTSpecial Weather StatementTSAOsage, Pawnee45 min
Aug 18, 11:32 AM CDTSpecial Weather StatementTSAMayes28 min
Aug 18, 12:47 PM CDTSpecial Weather StatementTSACherokee43 min
Aug 18, 1:13 PM CDTSpecial Weather StatementTSACherokee32 min
Aug 18, 1:15 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee45 min
Aug 18, 1:40 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee35 min
Aug 18, 1:59 PM CDTSevere Thunderstorm WarningTSAAdair, Sequoyah46 min
Aug 18, 2:32 PM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah43 min
Aug 18, 2:52 PM CDTSpecial Weather StatementTSAHaskell38 min
Aug 18, 3:09 PM CDTSevere Thunderstorm WarningTSALeFlore51 min
Aug 18, 3:31 PM CDTSpecial Weather StatementTSACreek29 min
Aug 18, 3:39 PM CDTSpecial Weather StatementTSALeFlore36 min
Aug 18, 3:57 PM CDTSpecial Weather StatementTSACreek33 min
Aug 18, 4:11 PM CDTSevere Thunderstorm WarningTSALeFlore64 min
Aug 18, 4:26 PM CDTSpecial Weather StatementTSACreek49 min
Aug 18, 4:39 PM CDTAreal Flood AdvisoryTSACreek, Pawnee, Tulsa3 hr
Aug 18, 5:03 PM CDTSpecial Weather StatementTSAPawnee27 min
Aug 18, 5:29 PM CDTSpecial Weather StatementTSAPawnee31 min
Aug 18, 5:48 PM CDTAreal Flood AdvisoryTSAPawnee117 min
Aug 18, 5:59 PM CDTFlash Flood WarningTSAPawnee4 hr
Aug 18, 6:03 PM CDTSpecial Weather StatementTSACreek27 min
Aug 18, 6:06 PM CDTSpecial Weather StatementTSACreek24 min
Aug 18, 6:31 PM CDTSpecial Weather StatementTSACreek14 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.